What does it mean if my cortisone injection isn't working?

What does it mean if my cortisone injection isn't working?

I got a Depo-Medrol shot- 3mls in my bottom- on Monday. I was told that I would have relief between 24-48 hours. However, it's been 4 days and I haven't had any relief. I lay in bed for three hours last night in terrible pain, wondering if I was going crazy and all of this pain is in my head.

Have any of you had cortisone injections that didn't work? Could you shed some light for me on reasons why it didn't work? Does it not working mean that my pain… read more

A myRAteam Member said:

Hi daniva4, did you ever find the answer to why you didn't get relief? I am 3 weeks in from having received a systemic shot and am really having a hard time because I have been anticipating relief in my joints and not getting it. It is so disappointing when you are counting on a reprieve and it doesn't come. I don't understand why I did not get relief this time.

posted 9 months ago
A myRAteam Member said:

I have had cortisone shots in every joint in my body they work for about 3 to 6 months but if they dont get the right area they are ineffective. I developed cataracts from steroid shots but it is still worth it for the pain relief. When u can't move do to inflamed joints.

posted about 1 year ago
A myRAteam Member said:

I had a cortisone shot in my left shoulder because it stopped having range of motion (arm would only go as high as my shoulder and wouldn't go above it).

The shot did nothing and it hurt like the dickens!!

That was two years ago. I just started doing my own physical therapy - moving it a little bit more each week. Now I have full range of motion again.

I probably won't ever get a cortisone shot again.

posted 5 months ago
A myRAteam Member said:

I've been getting them for overall inflammation for 2 ys. Every single one worked until the last one I got. No results. And also I couldn't feel the shot when I got it, which isnt normal. I'm gonna call my doc.

posted 8 months ago
A myRAteam Member said:

I had 6 injections in my Back (lumbar) last Wednesday, and feel worse instead of better. Does any one know why?

posted about 1 year ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in